MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; REAMER

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; REAMER
Model Number RMR1-070
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Despite attempts to obtain, no further event or product information has been provided and the device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during the procedure, the reamer cracked the bone.Despite attempts to obtain, no further event or product information has been provided.
 
Additional Manufacturer Narrative
Device evaluation: the precise flexible reamer was returned to nuvasive for investigation.A visual inspection confirmed that the tip of the reamer has been broken.The reported bone fracture was unable to be confirmed as no objective evidence was provided.Although the root cause is unable to be determined, it is likely that due to the age of the device the reamer experienced some wear and tear that contributed to the break.If the tip was worn due to age, it could have been inadequate for bone preparation, causing the surgeon to use off-axial forces during reaming that could have led to a break of both the instrument and the bone.Additionally, if the surgeon selected the incorrect reamer, it is likely that additional force may have been required to ream the bone and that could lead to a breakage of the instrument.
 
Event or Problem Description
No additional information has been provided at this time.
 
Event or Problem Description
It was additionally reported that during reaming the reamer stopped in the bone so the reamer was pulled out and the end stayed in the bone.
 
Additional Manufacturer Narrative
Device records review: a review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.

Brand Name
PRECICE SYSTEM
Common Device Name
REAMER
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key16659357
Report Number3006179046-2023-00158
Device Sequence Number5973008
Product Code HTO
UDI-Device Identifier00812258026622
UDI-Public812258026622
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRMR1-070
Device Lot NumberA180110-86
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/14/2023
09/12/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date04/19/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR
Patient SexFemale
Patient Weight50 KG